MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ULTRAFLEX IAB: 7.5FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW ULTRAFLEX IAB: 7.5FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-06840-U
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/01/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "balloon ruptured when user observer had blood in the helium tubing".Additional information states that the iab catheter was removed and not replaced.No patient injury or consequence reported.The patient's current condition is reported as "stable".
 
Additional Manufacturer Narrative
(b)(4).Returned for investigation was a 40cc 7.5fr ultraflex intra-aortic balloon catheter (iabc) without the original packaging.The sample was returned in a cardboard box and was in a sealed ziploc bag.Upon return, the teflon sheath was noted on the iabc outer lumen.The one-way valve was noted tethered to the short driveline tubing.The iabc bladder was fully unwrapped.The iabc central lumen was noted bent at approximately 34.4cm, 53.5cm and 73cm from the iabc distal tip.The iabc central lumen was noted potentially broken at approximately 59.2cm from the iabc distal tip.No blood was noted on the exterior surfaces of the returned sample.Clear fluid was also noted within the helium pathway.The sample was most likely cleaned prior to its return.The customer submitted photos and videos were reviewed.The photos show the portion of the iab catheter.In the video, the user was injecting air using the syringe int o the iabc central lumen and liquid blood was noted coming out from the short driveline tubing, which indicates a crossover leak between the iabc central lumen and helium pathway.Blood was also noted within the iabc bladder.The video shows clear fluid was noted coming out from the distal end of the teflon sheath.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute according to quality system document.An attempt to aspirate and flush the iabc central lumen using a 60cc lab-inventory syringe was unable to be successfully completed.Upon aspiration, water was unable to be consistently pulled into the syringe.The attempt to flush resulted in bladder inflation and air leak through the iabc short driveline tubing indicating crossover leak between the iabc central lumen and helium pathway.The results are consistent with the previously noted damaged/broken central lumen at approximately 59.2cm from the iabc distal tip.The iabc was leak tested in accordance with testing methods from manufacturing procedure.A leak was immediately detected from the iabc distal tip and iabc luer end.The leak from the iabc distal tip and iabc luer end are consistent with the previously noted damaged/broken central lumen.The iabc was leak tested again with the iabc distal tip and luer end blocked off; no other leaks were detected.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.Resistance was noted at approximately 34.5cm and 53.5cm from the iabc distal tip, which are the locations of the previously noted bends.Then the guidewire could not advance at approximately 59.2cm from the iabc distal tip, which is the loca-tion of the previously noted damaged/broken central lumen.No blood or debris was noted.The guidewire was front loaded through the iabc luer.Resistance was noted at approximately 9.2cm from the iabc luer, which is the location of the previously noted bend.Then the guidewire could not advance at approximately 23.2cm from the iabc luer, which is the location of the previously noted damaged/broken central lumen.No blood or debris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint for "blood in the helium tubing" is confirmed.During the investigation, the intra-aortic balloon catheter (iabc) central lumen was noted broken, which caused the reported complaint.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the broken central lumen.The root cause of the broken central lumen is undetermined.No further action required at this time.The reported complaint will be monitored for any developing trends.
 
Event or Problem Description

Brand Name
ARROW ULTRAFLEX IAB: 7.5FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key24518624
Report Number3010532612-2026-00189
Device Sequence Number8515126
Product Code DSP
UDI-Device Identifier10801902145748
UDI-Public(01)10801902145748(11)250805(17)270731(10)18F25G0167(21)
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K000729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberIAB-06840-U
Device Lot Number18F25G0167
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2026
Supplement Date Received by Manufacturer04/13/2026
Initial Report FDA Received Date03/05/2026
Supplement Report FDA Received Date04/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown